MAUDE Adverse Event Report: COVIDIEN ENTEER RE-ENTRY BALLOON CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN ENTEER RE-ENTRY BALLOON CATHETER; CATHETER, PERCUTANEOUS
Catalog Number ENB-275-20-150
Medical Device Problem Codes Burst Container or Vessel (1074); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an enteer re-entry balloon catheter with an enteer guidewire during treatment of a severely calcified vessel.The devices were unsuccessful in crossing.It is reported due to the extreme calcification the balloon catheter burst and the guidewire tip was damaged.A second enteer re-entry balloon catheter and enteer guidewire was then attempted to be used with the same outcome.The procedure was aborted.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the vessel treated was superficial femoral artery (sfa).The balloon burst occurred at 4 atm but the balloon did not fragment.There was no detachment of the guidewire tip.No intervention was performed.The patient will have the affected limb amputated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENTEER RE-ENTRY BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9075214
Report Number2183870-2019-00455
Device Sequence Number19458760
Product Code DQY
UDI-Device Identifier00821684073780
UDI-Public00821684073780
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2019
Device Catalogue NumberENB-275-20-150
Device Lot NumberA522097
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/17/2019
09/23/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date09/20/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1